Top
20
Doctor insights on: What Is The Best Treatment For Acetaminophen Overdose

Share
1

1
What is the best treatment for acetaminophen overdose?

What is the best treatment for acetaminophen overdose?

ER now!!: Acetaminophen is one of the few otc drugs that can be lethal on overdose. It is also commonly combined with opiates and opioids in prescription pain meds. If you feel that you have overdosed on acetaminophen, you need to go to the nearest er right now to receive the proper care! ...Read more

See 1 more doctor answer

Acetaminophen Overdose (Definition)

Acetaminophen is only toxic at high doses. Recently, because Acetaminophen is added to many different types of over-the-counter medications, a recommendation has been made to decrease the daily recommendation for Acetaminophen from 4000 to 3000 mg per day. Acetaminophen becomes toxic when your bodies stores of glutathionine get used up by metabolizing acetaminophen, ...Read more


2

2
What is the best treatment for narcotic overdose?

What is the best treatment for narcotic overdose?

Go to ER: Narcotic overdose can cause respiratory depression which may lead to death. Take the person to er immediately if you suspect narcotic od and leave treatment up to professional. ...Read more

See 1 more doctor answer
3

3
What is the treatment for ibuprofen overdose?

What is the treatment for ibuprofen overdose?

Activated charcoal: If presenting to the er within 1-2 hours of ingestion, activated charcoal can be administered to reduce absorption. Otherwise, physicians treat the symptoms of advil (ibuprofen) overdose, mainly maintaining cardiac, respiratory, and renal functioning such as IV fluids. ...Read more

4

4
What is the treatment for motrin overdose?

What is the treatment for motrin overdose?

Activated charcoal: If presenting to the er within 1-2 hours of ingestion, activated charcoal can be administered to reduce absorption. Otherwise, physicians treat the symptoms of advil (ibuprofen) overdose, mainly maintaining cardiac, respiratory, and renal functioning such as IV fluids. ...Read more

5

5
What is the treatment for lortab overdose?

ER: Any acute overdose of opiates and/or Acetaminophen should be done by emergency response personnel. Call 911 and have the person evaluated by emergency response individuals who can provide airway support in case of respiratory arrest. Further evaluation should include an evaluation by someone qualified in addiction medicine. ...Read more

6

6
What is the treatment for hydrocodone overdose?

What is the treatment for hydrocodone overdose?

Hydrocodone overdose: Overdose of any painkiller is a very serious condition..Overdosing with painkillers can lead to respiratory depression causing your nervous system to stop breathing and death . If you have overdose and a lucky and somebody has found you on time treatment is done in the emergency room where the dose of Naloxone usually given along with other measures and diagnostic workup. ...Read more

7

7
What is the treatment for naproxen overdose?

Get what is left out: The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive: •activated charcoal •tube through the mouth or nose into the stomach to wash out the stomach (gastric lavage). ...Read more

8

8
What is the treatment for vicodin overdose?

See MD: Treatment is off the symptoms includidng nausea, vomiting, sedation, respiratory collapse and circulatory failure. ...Read more

9

9
What is the treatment for percocet overdose?

Several!: If the oxycodone in Percocet doesn't kill you, then a large dose of acetominophen can seriously hurt the liver. Emergency treatment consists of maintaining respiratory ventilation, and giving a narcotic antagonist, Naltrexone or naloxone. ...Read more

11

11
What is the treatment for oxycodone overdose?

What is the treatment for oxycodone overdose?

Respiratory failure: If a patient has gone unconscious from oxycodone or unresponsive then it needs to be reversed with naloxone with EMTs have and can also be obtained with a prescription but you would need to have it before you need it. ...Read more

See 1 more doctor answer
12

12
What is the treatment for guaifenesin overdose?

What is the treatment for guaifenesin overdose?

Guaifenesin OD: Treatment of a Guaifenesin overdose can include pumping the stomach or use of activated charcoal. Use of anti-seizure medications or sedatives is sometimes required. ...Read more

13

13
What is the best treatment for drug overdose?

Depends...: It depends on what agent has been overdosed. Some patients will require observation but others will require ICU level care, perhaps even life support! some overdosages are more dangerous than others do all overdoses need to be evaluated by a doctor to determine the care that is necessary. ...Read more

See 1 more doctor answer
14

14
What is the treatment for methocarbamol overdose?

What is the treatment for methocarbamol overdose?

Life support: Basically support of respiration, circulation, blood pressure. If taken only minutes before induce vomiting and give activated charcoal. ...Read more

15

15
What is the treatment for dextromethorphan overdose?

Supportive care: Although activated charcoal can help reduce absorption if given immediately after ingestion, treatment usually involves maintaining the airway, giving fluids and treating seizures. The narcotic antagonist Naloxone (narcan) may help. ...Read more

16

16
What is the treatment for promethazine overdose?

Activated Charcoal: Phenergan (promethazine) or Promethazine overdose can be treated with activated charcoal to reduce the side effects of an overdose. In addition to activated charcoal, IV fluids and other supportive treatments must be taken to control side effects such as low blood pressure. ...Read more

See 2 more doctor answers
17

17
What is the treatment for meloxicam overdose?

Meloxicam overdose: The Meloxicam overdose symptoms are blue lips, fingernails, or skin, seizures, pain in the chest, upper stomach, or throat, severe stomach pain, skin rash, swelling around the eyes, face, lips, or tongue, rapid weight gain ... All overdoses need to be treated in the hospital. Please go to ed immediately. ...Read more

See 1 more doctor answer
18

18
What is the treatment for dimenhydrinate overdose?

Supportive: Activated charcoal antidote (medicine to reverse the effects of the antihistamine) breathing support (oxygen and possibly a breathing tube) fluids through a vein (by iv) laxative gastric lavage. ...Read more

19

19
What is the treatment for sudafed overdose?

What is the treatment for sudafed overdose?

Sudafed overdose: Sudafed overdose can cause seizures, hallucinations, high blood pressure, rapid breathing, irregular heartbeat, difficulty in breathing and restlessness.Maximum recommended dose for adults over 24 hours is 240 mgm. Only tests done are ekg, CBC and metabolic panel and urine analysis.But diagnosis is made by history of ingestion and physical exam. Labs help in treatment planning, IV fluids and supportive. ...Read more

20

20
What is the treatment for loratadine overdose?

What is the treatment for loratadine overdose?

Supportive care: Gastric lavage with activated charcoal is useful and safe only for intubated patients, as charcoal aspiration is a risk. There are no antidotes, and dialysis is ineffective, so we simply support systems if they fail. Ie a breathing machine, drugs for cardiac arythmias, etc. ...Read more

Dr. Alvin Stein
2,096 doctors shared insights

Acetaminophen (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more